Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 3, 2011, 1:39 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 1:39 PM MST (20:39 UTC)
- Expired
- Jul 3, 2011, 2:15 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 124 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WWUS85 KTWC 032039 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST SUN JUL 3 2011 AZZ502-515-032115- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 139 PM MST SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR THE TOHONO O'ODHAM NATION UNTIL 215 PM MST... AN AREA OF RAPIDLY MOVING THUNDERSTORMS WERE GENERATING GUSTY OUTFLOW WINDS ACROSS CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION THAT MAY BE GENERATING AREAS OF BLOWING DUST. EXPECT LOCALLY HEAVY RAIN AFTER THE GUSTY WINDS AND BLOWING DUST. AREAS AFFECTED INCLUDE...SELLS...SANTA ROSA...SIL NAGGIA...SANTA ROSA RANCH...SANTA CRUZ...SAN LUIS...SAN ISIDRO...PISINIMO...NOLIC... MOUNTAIN VILLAGE...LITTLE TUCSON...KUPK...COVERED WELLS...COMOBABI... BIG FIELDS...ARTESA...AK CHIN AND PISINEMO. EXPECT REDUCED VISIBILITIES DUE TO BLOWING DUST. LAT...LON 3218 11170 3184 11158 3194 11239 3242 11222 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:00 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 3, 9:00 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST SUN JUL 3 2011 .SYNOPSIS...WE WILL HAVE ENOUGH MOISTURE AND ENERGY FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...MOISTURE IS UP NICELY THIS MORNING WITH SURFACE DEWPTS IN THE 60S FROM TUCSON AND SIERRA VISTA WESTWARD AFTER A NICE MOISTURE INFLUX FROM THE SOUTH LAST NIGHT. 12Z KTWC SOUNDING HAD AROUND 1.3 INCHES PRECIPITABLE WATER AND WE ARE PROBABLY NOW A LITTLE CLOSER TO 1.4 NEAR TUCSON TO 1.5 OUT WEST. THE LARGE COMPLEX THAT HELPED THIS ALONG HAD LESS INFLUENCE ON FAR EAST AND SOUTHEAST AREAS (SUCH AS MUCH OF COCHISE COUNTY AND SOUTHERN GRAHAM COUNTY) WHERE THE STRONG EASTERLY FLOW ACTUALLY IS DRAWING IN A LITTLE BIT OF DRYING FROM THE EAST...SAFFORD AND DOUGLAS DEWPTS HAVE FALLEN INTO THE LOWER 50S THIS MORNING. NOT A WHOLE LOT OF SHEAR BUT DECENT INSTABILITY. SHOULD END UP BEING A BUSIER DAY OVERALL COMPARED TO YESTERDAY. AGAIN AN EMPHASIS IN THE WHITE MOUNTAINS AND WESTERN AREAS...BUT UNLIKE YESTERDAY TUCSON MIGHT GET INTO THE MIX AS WELL. THE GREATER TUCSON AREA HOWEVER WILL LIKELY HAVE TO COOK LONGER INTO THE AFTERNOON WITH THE STEERING LEVEL FLOW OUT OF THE EAST FROM SLIGHTLY LESS FAVORABLE CONDITIONS UPSTREAM...MAKE THEM OURSELVES RATHER THAN RELYING ON ADVECTING THEM IN FROM COCHISE COUNTY...HOWEVER WE ARE UNLIKELY TO BE ABLE TO MAINTAIN OUR DEWPTS IN THE 60S LATER TODAY THIS FAR EAST. WITH THE OVERALL DEEPER MOISTURE WE WILL HAVE TO KEEP AN EYE ON RAINFALL INTENSITY AND TOTALS. SHOULD SEE A FEW STRONGER STORMS TODAY. && .PREV DISCUSSION...UPPER HIGH TO REMAIN QUASI-STATIONARY VICINITY FOUR CORNERS MON-WED. MOISTURE SHOULD BE SUFFICIENT FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS THRU MID-WEEK. THEREAFTER...UPPER HIGH PROGGED TO DRIFT GRADUALLY EWD TOWARD THE CENTRAL CONUS PLAINS DURING THE LATTER PART OF THE WEEK AS SHORTWAVE TROUGH MOVES EWD ACROSS THE PACIFIC NW/NRN ROCKIES. PERHAPS A SLIGHT DOWNTURN IN CONVECTIVE ACTIVITY THUR-SAT PARTICULARLY WRN SECTIONS. WILL STILL MAINTAIN AT LEAST A SLIGHT CHANCE OF SHOWERS/TSTMS DURING THE LATTER PART OF THE WEEK AND EARLY NEXT WEEKEND. NOT QUITE AS HOT TODAY VERSUS FRI-SAT THEN NEAR CLIMO DAYTIME TEMPS MON-SAT. && .AVIATION...ISOLD-SCT TSRA/SHRA DEVELOPING AROUND 18Z TODAY AND CONTINUING THRU 06Z MONDAY. BEST LIKELIHOOD OF TSRA/SHRA NEAR THE WHITE MOUNTAINS NE OF KTUS AND SOUTH TO WEST OF KTUS. PRECIP TO DECREASE 06Z-12Z MONDAY. SURFACE WIND THRU 12Z MONDAY SLY/SELY 5-15 KTS WITH GUSTS TO 25 KTS. WIND GUSTS OF 40-45 KTS VICINITY TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS ALONG WITH LOCALIZED HEAVY RAIN. GUSTY EAST TO SOUTHEAST WINDS AGAIN TODAY DUE TO A TIGHT SURFACE PRESSURE GRADIENT. A NORMAL DIURNAL WIND REGIME WILL THEN OCCUR STARTING MONDAY AND CONTINUE DURING THE WEEK. DAYTIME TEMPERATURES MODERATING TODAY THROUGH TUESDAY THEN NEAR NORMAL DAYTIME TEMPERATURES DURING THE LATTER PART OF THE WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 3, 10:31 AM MST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1031 AM MST SUN JUL 3 2011 AZZ501>515-041745- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1031 AM MST SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THESE STORMS WILL CONTAIN LIGHTNING AND SEVERAL WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH. DUE TO THE DROUGHT CONDITIONS...LOCALIZED AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN 1 MILE MAY OCCUR IN THE VICINITY OF THESE THUNDERSTORMS. MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EVERY DAY THIS WEEK FROM LATE MORNING THROUGH EARLY EVENING. ALL OF THE THUNDERSTORMS WILL CONTAIN LIGHTNING AND PRODUCE STRONG GUSTY WINDS. UNTIL WIDESPREAD PRECIPITATION OCCURS...LOCALIZED AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN 1 MILE MAY OCCUR IN THE VICINITY OF THESE STORMS. MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 3, 1:39 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST SUN JUL 3 2011 AZZ502-515-032115- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 139 PM MST SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR THE TOHONO O'ODHAM NATION UNTIL 215 PM MST... AN AREA OF RAPIDLY MOVING THUNDERSTORMS WERE GENERATING GUSTY OUTFLOW WINDS ACROSS CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION THAT MAY BE GENERATING AREAS OF BLOWING DUST. EXPECT LOCALLY HEAVY RAIN AFTER THE GUSTY WINDS AND BLOWING DUST. AREAS AFFECTED INCLUDE...SELLS...SANTA ROSA...SIL NAGGIA...SANTA ROSA RANCH...SANTA CRUZ...SAN LUIS...SAN ISIDRO...PISINIMO...NOLIC... MOUNTAIN VILLAGE...LITTLE TUCSON...KUPK...COVERED WELLS...COMOBABI... BIG FIELDS...ARTESA...AK CHIN AND PISINEMO. EXPECT REDUCED VISIBILITIES DUE TO BLOWING DUST. LAT...LON 3218 11170 3184 11158 3194 11239 3242 11222 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:44 PM MST | Special Weather Statement | TWC | Pinal | 61 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.